Optimal tax policy when firms are internationally mobile

Fuest, Clemens and Becker, Johannes (2011) Optimal tax policy when firms are internationally mobile. International Tax and Public Finance, 18 (5). pp. 580-604.

Abstract

The standard tax theory result that investment should not be distorted is based on the assumption that profits are locally bound. In this paper, we analyze the optimal tax policy in a model where firms are internationally mobile. We show that the optimal policy response to increasing firm mobility may be taxation, subsidization, or non-distortion of the marginal investment, depending on whether the mobile firms are more or less profitable than the average firm in the economy. Our findings may contribute to understanding recent tax policy developments in many OECD countries.

Item Type: Article
Keywords: corporate taxes; optimal tax policy; multinational firms
Subject(s): Taxation
Centre: Oxford University Centre for Business Taxation
Date Deposited: 28 May 2012 13:12
Last Modified: 23 Oct 2015 14:07
URI: http://eureka.sbs.ox.ac.uk/id/eprint/3423

Actions (login required)

Edit View Edit View